MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 19AGFN-756
Medical Device Problem Codes Incomplete Coaptation (2507); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Arrhythmia (1721); Dyspnea (1816); Thrombosis/Thrombus (4440)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 19mm sjm regent heart valve w/ flex cuff was s implanted 13 years ago.A follow up was conducted on (b)(6) 2025, a heart failure was detected with symptoms shortness of breath and palpitations.Upon further examination, it was found that one side of the artificial valve was not functioning due to thrombus or pannus-like tissue sticks near the pivot, causing the valve malfunction.The he patient's international normalized ratio (inr) closest to the time of the event was 2.0.On (b)(6) 2025, the valve was explanted and a new 19mm sjm regent heart valve w/ flex cuff valve was implanted.Upon examining the excised valve, a thrombus-like substance was found attached near the pivot.The patient was reported stable.
 
Event or Problem Description
It was reported that a 19mm sjm regent heart valve w/ flex cuff was s implanted 13 years ago.A follow up was conducted on (b)(6) 2025, a heart failure was detected with symptoms shortness of breath and palpitations.Upon further examination, it was found that one side of the artificial valve was not functioning due to thrombus or pannus-like tissue sticks near the pivot, causing the valve malfunction.The he patient's international normalized ratio (inr) closest to the time of the event was 2.0.On 21 apr 2025, the valve was explanted and a new 19mm sjm regent heart valve w/ flex cuff valve was implanted.Upon examining the excised valve, a thrombus-like substance was found attached near the pivot.The patient was reported stable.
 
Additional Manufacturer Narrative
It was reported that a heart failure was detected with symptoms of shortness of breath and palpitations upon follow-up after 13 years of device implant.Also reported that the valve was explanted and upon examining a thrombus-like substance was found attached near the pivot.The investigation found that one of the leaflets had limited mobility.The metallic ring was found fractured with two separate pieces.There were traces of fibrous pannus limited to sewing cuff.No inflammation or significant calcifications were present.The tissue on the valve may have contributed to the limited mobility of one of the leaflets.The limited mobility may have contributed to the reported patient effects of dyspnea and arrhythmia.However this could not be confirmed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.The udi number is not known as the part and lot number were not provided.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22027827
Report Number2135147-2025-02535
Device Sequence Number8492724
Product Code LWQ
UDI-Device Identifier05415067042934
UDI-Public(01)05415067042934(17)270913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number19AGFN-756
Device Catalogue Number19AGFN-756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown